MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-120/I20-40
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504); Lack of Effect (4065)
Health Effect - Clinical Codes Anemia (1706); Aneurysm (1708); Ruptured Aneurysm (4436); Clinical Endoleak (4843)
Date of Event 06/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, two (2) vela suprarenal aortic extensions, and a vela infrarenal aortic extension to treat an abdominal aortic aneurysm (aaa) on (b)(6) 2020.Approximately four (4) years post initial procedure, during a follow up ct (computed tomography) scan, aneurysm enlargement was detected with a possible endoleak (indeterminate type).The physician elected to reline the original implanted devices with another afx2 bifurcated stent graft, two (2) afx vela infrarenal aortic extensions, a vela suprarenal aortic extension and an ovation ix iliac extender on (b)(6) 2024 to resolve this event.The final patient status was not reported.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the aneurysm enlargement of 17.9 mm and additional endovascular procedure complaints are confirmed.The indeterminant endoleak was found to be a type ib endoleak of the left iliac artery and type iiib endoleak of the distal main body.This is moderately consistent with the reported adverse event/incident.The clinical assessment also determined migration of the proximal extensions of 30mm, and aortic rupture occurred that was not in the event as reported.The rupture and migration were identified during a review of the ct scan dated (b)(6) 2024.The complaint is most likely user and anatomy related.There was off-label concomitant product use of non endologix stents (vbx stents) in left and right common iliac arteries at index.This likely contributed to the type ib endoleak.There was anatomy related use as there preexisting stenosis in the iliac limbs with heavy thick calcifications.This likely contributed to the type ib endoleak event.Additionally, there was a thickened jutting calcification at the level of the type iiib endoleak - anatomy related.This likely contributed to the type iiib endoleak.The pre-index ct scan showed a neck length of 9mm (should be greater than or equal to 15mm) - off label.This likely contributed to the proximal extension migration.Procedure related harms could not be identified.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g4: date received by manufacturer has been updated.H6: medical device problem codes: remove code 4065 h6: result code: remove code 3233 h6: conclusion code: remove code 11.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the aneurysm enlargement of 17.9 mm and additional endovascular procedure complaints are confirmed.The indeterminant endoleak was found to be a type ib endoleak of the left iliac artery and type iiib endoleak of the distal main body.This is moderately consistent with the reported adverse event/incident.The clinical assessment also determined migration of the proximal extensions of 30mm, and aortic rupture occurred that was not in the event as reported.The rupture and migration were identified during a review of the ct scan dated 14 june 2024.The complaint is most likely user and anatomy related.There was off-label concomitant product use of non endologix stents (vbx stents) in left and right common iliac arteries at index.This likely contributed to the type ib endoleak.There was anatomy related use as there preexisting stenosis in the iliac limbs with heavy thick calcifications.This likely contributed to the type ib endoleak event.Additionally, there was a thickened jutting calcification at the level of the type iiib endoleak - anatomy related.This likely contributed to the type iiib endoleak.The pre-index ct scan showed a neck length of 9mm (should be greater than or equal to 15mm) - off label.This likely contributed to the proximal extension migration.Procedure related harms include hypotension (likely hemodynamic instability due to the shock), recent arrest, shock and acute blood loss anemia.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2 corrections: b6: relevant tests and lab data - updated g4: date received by manufacturer has been updated.H10/11 additional manufacturer narrative - updated.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key19661394
Report Number3011063223-2024-00100
Device Sequence Number6745259
Product Code MIH
UDI-Device Identifier00818009014665
UDI-Public(01)00818009014665(17)201113
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/13/2020
Device Model NumberBEA25-120/I20-40
Device Lot Number1757699001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer08/19/2024
10/02/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date09/12/2024
12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL, LOT # 2275625007.; AFX VELA INFRARENAL, LOT # 2275625007.; AFX VELA SUPRARENAL, LOT # 2326619006.; AFX VELA SUPRARENAL, LOT # 2326619006.; AFX VELA SUPRARENAL, LOT # 2328067001.; AFX VELA SUPRARENAL, LOT # 2328067001.; VBX STENT 11X39MM (NON-ENDOLOGIX).; VBX STENT 11X59MM (NON-ENDOLOGIX).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexUnknown